Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2000, 6:35 PM EDT for Yadkin County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 6:35 PM EDT (22:35 UTC)
- Expired
- Jun 15, 2000, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Yadkin County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:50 PM EDT | Hail 0.75 | Enon, NC | |
| Jun 15, 6:50 PM EDT | Thunderstorm Wind | Courtney, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 152237 SVRRNK NCC197-152315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 635 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 715 PM EDT. * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF EAST BEND...MOVING NORTHEAST AT 20 MPH. DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 715 PM EDT INCLUDE EAST BEND... <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW EN6FORCEMENT AGENCY. $$ LAT...LON 3598 8082 3585 8066 3616 8023 3628 8048 JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 2:25 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 225 PM EDT THU JUN 15 2000 GOOD SWATH OF CONVECTION CURRENTLY APCHG THE CWA FROM THE W AND GIVEN INSTAB ARND PLUS UPR DIFFLUENCE APRS ANOTHER NOISY EVE IN STORE. ONCE NRN SPEED MAX PER ETA DEPARTS LATER THIS EVE SHOULD SEE A BIT DRIER AIR BEGIN TO FEED IN AT LEAST ALOFT AS VAPOR LOOP INDICATES FROM GOING TRENDS. THUS WILL GO WITH HIGH EVE POPS ALL ZONES FOR WATCH THEN TAPERING TO A CHC MAINLY BEFORE MIDNGT AS EXPECT MAJ OF ACTIVITY TO WANE AFTER LOSS OF HEATING. WITH PTNL TO SEE SOME CLRG LATE AND CONTG SOUPY DEWPTS MAY ALSO MENTION FOG OVRNGT. FRI...BEST UPR SUPPORT TO LIFT N WITH ONLY WEAK UPR RIPPLES ALONG WITH DIFF HEATING AND HIGH CAPE TO HELP FIRE TSRA. SLGTLY DRIER AIR AND MORE MIXING...AS SFC RIDGING STRENGTHENS A BIT LKLY TO LIMIT CVRG ESPCLY ERN/NE ZONES WITH BEST CHCY POP STILL NEEDED W WHERE MODELS PUSH A WEAK UPR VORT THRU IN THE AFTN. OTRW PRTLY SNY AND BIT WARMER GIVEN MORE SUN AND BETTER W/SW BLYR GRAD. SOME LINGERING EVE TSRA LKLY ESPCLY W FRI EVE BEFORE NEXT S/W TROF AND ASSOCD SFC FRONT BEGIN TO APCH FROM THE NW TWD SAT MORN. LOOKS LIKE FAR NW ZONES COULD SEE ADTNL SHRA CHCS BY EARLY SAT AS PRE-FRONTAL APCHS SO WONT LIMIT TIMING OF POPS TO JUST EVE THERE OTRW PC. SAT...MODELS BEGIN TO SAG SFC CD FRONT SWD TWD THE AREA PRECEDED BY WEAK LEE TROF OUT E. AGAIN APRS THE BEST CVRG TO DVLP OVER THE W CLOSER TO THE FRONT AND RR OF UPR JET WITH ONLY WDLY SCT TSRA FAR SE TIL LATE. EXTENDED...LOTS OF QUESTS WITH HOW FAR S FRONT AND ASSOCD DRY AIR MIGHT PUSH BEFORE RETURN FLOW RE-DVLPS EARLY WEEK. WITH ONLY A WEAK SFC RIDGE TO THE N...HAVE DOUBTS ABOUT DRYING AND THUS PLAN TO KEEP SOME MENTION OF SHRA/TSRA GOING TIL TUE FOR NOW. LIKE SLGTLY WARMER FWC TEMPS FOR HIGHS THRU SAT OTRW LITTLE CHANGE FROM CURRENT SCENARIO. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JH
In the hours before
Local storm report, Jun 15, 4:54 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
454 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM DUGSPUR VA HAIL
06/15/00
0.75 INCH BY SPOTTER
0407 PM MOUNT JOY ROAD VA WIND DAMAGE
06/15/00 BOTETOURT TRAINED SPOTTER REPORTED
TREES DOWN
JWLocal storm report, Jun 15, 5:46 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
546 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....4
0540 PM DRY FORK VA 1.50 INCH HAIL
06/15/00 PITTSYLVANIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 46 min |
| Jun 15, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 41 min |
| Jun 15, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.